My 18 year old son just started Humira for Ankylosing Spondylitis and believes that it may be causing him to feel excessively irritable. He’s trying to decide whether stay on it, hoping these issues subside or to switch medications.
Hello I'm 25 and I have psoriasis and psoriatic arthritis. I was put on humira in January starter dose of 2 40ml injection then 40ml dose every other week. I noticed my mood changes within the first week after my starter dose. From then on it got worse and worse. I have been a different person. I can feel it but I can't control it. It's like I get mad over things I wouldn't have cared about last year and I can't let it go. I blow up at the smallest things and it's like I couldn't control it. I have been so mad at myself for being like this. It's almost a out of body experience. I know I'm being unreasonable and irrational but I can't stop myself. For the first few days after my injection I'm a feel like I'm happy almost over happy like I'm on top of the world but after those 3-4 days it's a downhill crash and I'm a total psycho.
Needless to say I took my last dose 3 weeks ago and im never taking it again. I can feel some of the anger going away but it's slow. I tell my doctors and they think it can't be from humira. But I know it has to be. I was happy before this venom I shot into myself. Sad because I havent had clear skin and such few joint flare ups since I was 19. They give this stuff out like candy but it's so much more serious as they lead us on to believe. I'm so sorry your son and you have to go through this. I hope everything turns out ok.
I had my first injection 2 days ago for my RA and inverted psoriasis and the next day i was extremely depressed, isolated, irritable and not myself at all. I was crying most of the day. I suffer from depression and take prozac and it helps but not yesterday i felt like I could not escape the depression, isolation and irritability going on in my body. I was like what changed and the only thing is my doctor added Humira to my RA treatment. I can not continue being in this head space.
I've only taken my first dose of Humira, but I thought I was losing my mind. The mood swings, depression, and anger are horrible. I'm calling my medical provider in the morning before this medicine wrecks my marriage
i started humira 4 month's ago for crohn's and 2 month's into taking it , i experienced a lack of interest in anything i ever enjoyed doing, and avoided social activity. i guess you can call it some sort of depression. never in my life was i depressed and i'm a loud happy-go-lucky guy. it feels totally like an outside source causing it, and there's no logical reason why i feel the way i do. i'v been to psychiatrists and they say its probable its the humira. i stopped the humira 3 weeks ago and didn't feel any change yet. they say the side affects can take up to 110 days to wear off. i'm hoping for the best and your not alone! :)
If your son thinks that the drug is definitely the only plausible reason for irratible feelings then the chances are he is correct.
Look around the internet you will find alot of people complaining of psychological issues whilst being on humira.
Many Reports of extreme anxiety depression irrational behaviour extreme anger aggression personality disorders and some people even state that it's like an uncontrollable outside force taking over.
From my own experience of immense pain and psychological issues this drug caused I can only advise everyone be very careful.
For some people it works well but for others the physical and mental torcher this drug unleashes is just unbearable.
Read the side effects leaflet that comes in the box its as long as your arm.
I am 51 years old and been on Humira (adalimumab) for about 8 years. I relate to all these comments. I used to be a measured calm professional but of recent years i have a short fuse and very irritable.
I have raised this with my consultant but get easily dismissed. My family and friends notice it and i have to really check myself but getting annoyed easily. I'm using a life coach to try and stabilise myself but seriously considering dropping off the drug and taking the consequences. I'm arranging to see my consultant again and ask for a 2nd opinion. i'll update back when i know more.
My husband has been taking Humira for his Crohns for about 7 months now. And, Yes, his personality and disposition have changed drastically. He is short tempered, unreasonably quick to anger, rage driven, with borderline depression. I can't recall the last time he smiled, was happy, or relaxed. He makes a mountain out of a molehill and is negative with everything and everyone around him. He is also greatly fatigued. I'm encouraging him to see his doctor because this isn't normal and can't be sustained... either for him or the fallout to me. These symptoms came on gradually after a difficult adjustment to the medication initially. It's great that the Humira, along with the 2 other medications he has to take, has greatly helped his Crohns but I'm not sure its worth the side effects. Hopefully there is another medication he can consider that will be easier on him.
I know that Humira does not acknowledge these symptoms as side effects, but with the number of online accounts of this problem I think they need to take a closer look at user feedback and investigate these extremely negative symptoms and at least caution potential users and their physicians.
My husband has become a complete stranger. Once a very smart, considerate, energetic man, he has become emotionally detached, cruel, unpredictable, irrational, forgetful to just describe some of the changes. He admitted a few years ago that he felt the Humira was the cause but could not go off of the drug because the psoriasis would be back and that would be worse. It has gotten to the point that our once very strong marriage is now over. My heart is broken that this damn drug has destroyed this beautiful man.
I’ve been using Humira for 6 months now. Cannot report irritability. Is he perhaps still in pain and irritable as a result, as he is expecting results from Humira? Continue NSAID while on Humira for at least 3 months in my experience.
- Humira Information for Consumers
- Humira Information for Healthcare Professionals (includes dosage details)
- Side Effects of Humira (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.